MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The 90% stenosed target lesion was located in the skip portion of the graft from the obtuse marginal (om) to the circumflex artery (cx).The bridging portion of the graft from the om to the cx was extremely tortuous and the proximal portion of the graft had multiple layers of under-deployed stents.The multiple stent layers in the graft made it nearly impossible for correct placement so the decision was made to use a 6fr non-bsc guide extension catheter.There was difficulty delivering the extension catheter past the proximal portion of the graft as it continued to make contact with the graft's proximal stent struts.The previously implanted stents had already looked deformed along with being under-deployed so delivering any equipment was very difficult.Once it came time to deliver the 3.00 x 12mm synergy ii stent it was not able to cross the proximal portion of the graft.Several unsuccessful attempts were made to aggressively push forward tension on the stent delivery shaft to advance the stent.When the stent was pulled back out of the body there was a question as to whether the stent was still on the balloon.After closely examining the stent balloon it was confirmed that the stent was still on the balloon.The physician was advised to use a new stent but he went back in with the same synergy stent and after another unsuccessful attempt at crossing the proximal portion of the graft he made the decision to abort the case.Once the stent was pulled back out of the body the stent was examined again and there was some uncertainty whether the stent was still on the balloon.The stent balloon was inflated outside of the body and it was confirmed that the stent was not on the balloon.The extension catheter was examined and the stent was seen in the distal tip of the device.Before the patient was taken off the table, the guide extension catheter was dissected and it was discovered that what was thought to be the stent was only braiding of the catheter.They meticulously imaged the entire body and could not find evidence of the undeployed stent anywhere.Although the undeployed stent was never found the patient was not harmed and the physician was comfortable with his confirmation that the stent was not left inside the body.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7789349
Report Number2134265-2018-60103
Device Sequence Number13747000
Product Code NIQ
UDI-Device Identifier08714729840053
UDI-Public08714729840053
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2019
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0021874921
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2018
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR